Real Analysis Exchange

Triangular maps non-decreasing on the fibers.

Zdeněk Kočan

Full-text: Open access

Abstract

There is a list of about 50 properties which characterize continuous maps of the interval with zero topological entropy. Most of them were proved by A.N. Sharkovsky [cf., e.g., Sharkovsky et al., Dynamics of One-Dimensional Mappings, Kluwer 1997]. It is also well known that only a few of these properties remain equivalent for continuous maps of the square. Recall, e.g., the famous Kolyada's example of a triangular map of type $2^\infty$ with positive topological entropy. In 1989 Sharkovsky formulated the problem to classify these conditions in a special case of triangular maps of the square. The present paper is a step toward the solution. In particular, we give a classification of 23 conditions in the case of triangular maps of the square which are non-decreasing on the fibers. We show that the weakest is"no homoclinic trajectory", the two strongest, mutually incomparable, are "map restricted to the set of chain recurrent points is not Li and Yorke chaotic" and "every $\omega$-limit set contains a unique minimal set"

Article information

Source
Real Anal. Exchange, Volume 30, Number 2 (2004), 519- 538 .

Dates
First available in Project Euclid: 15 October 2005

Permanent link to this document
https://projecteuclid.org/euclid.rae/1129416472

Mathematical Reviews number (MathSciNet)
MR2177416

Zentralblatt MATH identifier
1099.37033

Subjects
Primary: 37B20: Notions of recurrence 37E99: None of the above, but in this section 54H20: Topological dynamics [See also 28Dxx, 37Bxx]

Keywords
Triangular maps zero topological entropy equivalent conditions

Citation

Kočan, Zdeněk. Triangular maps non-decreasing on the fibers. Real Anal. Exchange 30 (2004), no. 2, 519-- 538. https://projecteuclid.org/euclid.rae/1129416472


Export citation

References

  • L. Alsedà, M. Chas, J. Smí tal, On the structure of the $\omega$-limit sets for continuous maps of the interval, Inter. Journal of Bifurcation and Chaos, 9, No. 9 (1999), 1719–1729.
  • F. Balibrea, J. Smí tal, A characterization of the set $\Omega(f) \setminus \omega(f)$ for continuous maps of the interval with zero topological entropy, Real Analysis Exchange, 21(2) (1995/6), 622–628.
  • F. Blanchard, E. Glasner, S. Kolyada, A. Maass, On Li-Yorke pairs, J. Reine Angew. Math., 547 (2002), 51–68.
  • L. S. Block, W. A. Coppel, One-dimensional Dynamics, Lecture Notes in Math., vol. 1513, Springer-Verlag, Berlin, 1992.
  • R. Bowen, Entropy for group endomorphism and homogeneous spaces, Trans. Amer. Math. Soc., 153 (1971), 401–414.
  • A. M. Bruckner, J. Smí tal, A characterization of $\omega$-limit sets of maps of the interval with zero topological entropy, Ergodic Theory & Dynam. Syst., 13 (1993), 7–19.
  • V. V. Fedorenko, A. N. Sharkovsky, J. Smí tal, Characterizations of weakly chaotic maps of the interval, Proc. Amer. Math. Soc., 110 (1990), 141–148.
  • G. L. Forti, L. Paganoni, J. Smí tal, Strange triangular maps of the square, Bull. Austral. Math. Soc., 51 (1995), 395–415.
  • G. L. Forti, L. Paganoni, J. Smí tal, Dynamics of homeomorphisms on minimal sets generated by triangular mappings, Bull. Austral. Math. Soc., 59 (1999), 1–20.
  • Z. Kočan, The problem of classification of triangular maps with zero topological entropy, Annales Mathematicae Silesianae, 13 (1999), 181–192.
  • S. F. Kolyada, On dynamics of triangular maps of the square, Ergodic Theory & Dynam. Syst., 12 (1992), 749–768.
  • S. F. Kolyada, A. N. Sharkovsky, On topological dynamics of triangular maps of the plane, in Proceedings of ECIT-89, Batschuns, Austria, World Scientific, Singapore, (1991), 177–183.
  • A. N. Sharkovsky, S. F. Kolyada, A. G. Sivak, V. V. Fedorenko, Dynamics of one-dimensional mappings, Mathematics and its Applications (Dordrecht), Kluwer Academic Publishers, (1997).
  • P. Šindelářová, A counterexample to a statement concerning Lyapunov stability, Acta Math. Univ. Comen., 70 (2001), 265–268.
  • P. Šindelářová, A zero topological entropy map for which periodic points are not a $G_\delta$ set, Ergod. Th. & Dynam. Sys., 22 (2002), 947–949.
  • P. Šindelářová, A zero topological entropy map with recurrent points not $F_{\sigma}$, Proc. Amer. Math. Soc., 131 (2003), 2089–2096.